MAUDE Adverse Event Report: STRYKER SPINE-FRANCE AERO C CAGE 7MM INTERBODY DEVICE, 14DX15W LORDOTIC; INTERVERTEBRAL BODY FUSION DEVICE

STRYKER SPINE-FRANCE AERO C CAGE 7MM INTERBODY DEVICE, 14DX15W LORDOTIC; INTERVERTEBRAL BODY FUSION DEVICE
Catalog Number 48894076
Health Effect - Clinical Codes Bone Fracture(s) (1870); Injury (2348)
Date of Event 05/05/2016
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during fusion c5-c6 on an osteoporotic patient (poor/ mushy bone quality) the vertebral body cracked/fractured while inserting the blade.The surgery was completed by inserting a blade over the fractured portion and inserting 2 screws.A plate was placed on c4-c5.No adverse consequences of the patient reported.The patient will be under observation.
 
Additional Manufacturer Narrative
Method: device history review; complaint history review; risk assessment.Results: the customer reported event was confirmed via correspondence.Manufacturing records were reviewed for the corresponding lot and no relevant issues were identified.Conclusion: the most likely cause of the reported event was determined to be related to the osteoporotic patient's poor/mushy bone quality.
 
Event or Problem Description

Brand Name
AERO C CAGE 7MM INTERBODY DEVICE, 14DX15W LORDOTIC
Common Device Name
INTERVERTEBRAL BODY FUSION DEVICE
Manufacturer (Section D)
STRYKER SPINE-FRANCE
zone industrielle de marticot
cestas 33610
FR  33610
MDR Report Key5678248
Report Number0009617544-2016-00204
Device Sequence Number16191824
Product Code MAX
UDI-Device Identifier07613327124866
UDI-Public(01)07613327124866
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/05/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue Number48894076
Device Lot Number155728
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 05/05/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/25/2016
Supplement Report FDA Received Date08/05/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;